Alert archive / Nebraska / Red Flag Warnings in 2012
Red Flag Warning 43, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Aug 15, 2012, 5:10 AM CDT for Cheyenne County, Rawlins County, Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Yuma County, Colorado. It took effect at Aug 15, 2012, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 15, 2012, 5:10 AM CDT (10:10 UTC)
- In effect from
- Aug 15, 2012, 1:00 PM CDT
- Expired
- Aug 15, 2012, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Goodland, KS
Counties Yuma County, CO, Cheyenne County, KS, Rawlins County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 77 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 10.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 900 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 2047 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
407 WWUS83 KGLD 151010 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 410 AM MDT WED AUG 15 2012 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON... .WARM AND VERY DRY CONDITIONS THIS AFTERNOON ASSOCIATED WITH A TROUGH PRECEDING A COLD FRONT EXPECTED EARLY THIS EVENING WILL COMBINE WITH GUSTY SOUTHWEST WINDS SHIFTING TO THE NORTHWEST BY LATE AFTERNOON. THESE WARM AND DRY CONDITIONS WITH GUSTY WINDS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS. COZ252-KSZ001-002-NEZ079>081-152000- /O.NEW.KGLD.FW.W.0043.120815T1800Z-120816T0000Z/ YUMA-CHEYENNE KS-RAWLINS-DUNDY-HITCHCOCK-RED WILLOW- 410 AM MDT WED AUG 15 2012 /510 AM CDT WED AUG 15 2012/ ...RED FLAG WARNING IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 6 PM MDT /7 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...079...080...081 AND 252... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 6 PM MDT /7 PM CDT/ THIS EVENING. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS AND FIRE WEATHER ZONE 002 RAWLINS. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY... FIRE WEATHER ZONE 080 HITCHCOCK AND FIRE WEATHER ZONE 081 RED WILLOW. * WINDS...SOUTHWEST THIS MORNING SHIFTING TO THE NORTHWEST AT 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...CONDITIONS WILL FAVOR EXPLOSIVE FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
2 follow-up statements
992 WWUS83 KGLD 151918 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 118 PM MDT WED AUG 15 2012 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON... .WARM AND VERY DRY CONDITIONS THIS AFTERNOON ASSOCIATED WITH A TROUGH PRECEDING A COLD FRONT EXPECTED EARLY THIS EVENING WILL COMBINE WITH GUSTY SOUTHWEST WINDS SHIFTING TO THE NORTHWEST BY MID AFTERNOON. THESE WARM AND DRY CONDITIONS WITH GUSTY WINDS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS. COZ252-KSZ001-002-NEZ079>081-160000- /O.CON.KGLD.FW.W.0043.000000T0000Z-120816T0000Z/ YUMA-CHEYENNE KS-RAWLINS-DUNDY-HITCHCOCK-RED WILLOW- 118 PM MDT WED AUG 15 2012 /218 PM CDT WED AUG 15 2012/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...079...080...081 AND 252... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS AND FIRE WEATHER ZONE 002 RAWLINS. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY... FIRE WEATHER ZONE 080 HITCHCOCK AND FIRE WEATHER ZONE 081 RED WILLOW. * WINDS...SOUTHWEST IN THE EARLY AFTERNOON SHIFTING TO NORTHWEST AT 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * IMPACTS...CONDITIONS WILL FAVOR EXPLOSIVE FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
863 WWUS83 KGLD 152353 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 553 PM MDT WED AUG 15 2012 COZ252-KSZ001-002-NEZ079>081-160100- /O.EXP.KGLD.FW.W.0043.000000T0000Z-120816T0000Z/ YUMA-CHEYENNE KS-RAWLINS-DUNDY-HITCHCOCK-RED WILLOW- 553 PM MDT WED AUG 15 2012 /653 PM CDT WED AUG 15 2012/ ...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT /7 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...079...080...081 AND 252... NORTHERLY WINDS WILL CONTINUE TO GUST UP TO 30 MPH THROUGH TONIGHT BEHIND A COLD FRONT. HOWEVER...HUMIDITY WILL GRADUALLY RISE AS TEMPERATURES COOL AFTER SUNSET. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Aug 15, 12:28 AM CDT, 4 hours 42 minutes earlier.
Area forecast discussion, Aug 15, 12:28 AM CDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1128 PM MDT TUE AUG 14 2012 .DISCUSSION... ISSUED AT 243 PM MDT TUE AUG 14 2012 NORTHWEST FLOW ALOFT/SUBSIDENCE BEHIND EXITING SHORT WAVE TROUGH WILL PREVAIL TONIGHT INTO WEDNESDAY KEEPING POPS NIL THROUGH THIS TIME PERIOD. SOUTHERLY SURFACE WINDS WILL CONTINUE IN RESPONSE TO A SURFACE TROUGH MOVING INTO THE REGION. LOW TEMPERATURES TONIGHT WILL BE WARMER THAN LAST NIGHT DUE TO MIXING. HIGH TEMPERATURES WEDNESDAY WILL RISE TO THE UPPER 90S GIVEN 850 TEMPERATURES IN THE LOWER 30S AND LOTS OF SUNSHINE. STRONG UPPER LOW/TROUGH NOW MOVING ACROSS ALBERTA/SASKATCHEWAN WILL BE THE NEXT WEATHER MAKER FOR THE AREA STARTING LATE TOMORROW AFTERNOON. ASSOCIATED SURFACE COLD FRONT WILL ARRIVE DURING THE AFTERNOON ACROSS NORTHERN SECTIONS OF THE FORECAST AREA AND SWEEP SOUTH DURING THE EVENING AND OVERNIGHT HOURS. NAM AND GFS ARE FASTEST WITH THIS FEATURE WHILE THE CANADIAN AND ECMWF LAG BEHIND 3-6 HOURS. AT THIS TIME LIKE THE FASTER SURFACE MOVEMENT GIVEN STRENGTH OF UPPER SYSTEM AND FORECAST ISALLOBARIC FIELD BEHIND FRONT. ANTICIPATE CONVECTION WILL DEVELOP AFTER 21Z AHEAD OF COLD FRONT AND WEAK SURFACE CONVERGENCE IN FAR WESTERN KANSAS. NAM DOES INDICATE A DRY AND WELL MIXED WARM SECTOR SO INITIAL CONVECTION MAY STRUGGLE WITH ONLY ISOLATED COVERAGE. BETTER COVERAGE OF PRECIP WILL TAKE PLACE DURING THE EVENING...ESPECIALLY FURTHER NORTHEAST IN THE CWA WITH LESSER COVERAGE SOUTHWEST. MUCH COLDER AIR WILL OVERSPREAD THE AREA THURSDAY AND CONTINUE INTO FRIDAY WITH FORECAST 850 MB TEMPERATURES IN THE UPPER TEENS TO NEAR 20, WHICH WILL TRANSLATE TO AFTERNOON HIGHS IN THE MID- UPPER 70S FOR THE MOST PART. UPPER AIR PATTERN AMPLIFIES DURING THE FRI-SUN PERIOD AS A SHARP RIDGE BUILDS FROM THE GREAT BASIN INTO THE NORTHERN ROCKIES. NUMEROUS FAST-MOVING SHORT WAVE TROUGHS ZIP SOUTHEAST THROUGH THIS FLOW BRINGING CHANCES FOR ISOLATED LATE DAY TO EVENING CONVECTION. GFS APPEARS TOO WET IN THIS SCENARIO BRINGING IN SCATTERED PRECIP VIRTUALLY EVERY DAY. ECMWF IS MORE CONSERVATIVE IN DEVELOPING PRECIP COMPARED TO GFS. FIGURE BETTER CHANCES WILL BE IN THE FRI- SAT TIME FRAME WHERE NW FLOW ALOFT OVERRIDES SOUTHEAST SURFACE FLOW AND ANY STORMS DEVELOPING ON HIGHER TERRAIN TO OUR NORTHWEST MAY BE ABLE TO SURVIVE. TEMPERATURES WILL GRADUALLY WARM THROUGHOUT THE SAT-TUE PERIOD WITH HIGHS APPROACHING 90 DEGREES EARLY NEXT WEEK. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT) ISSUED AT 1123 PM MDT TUE AUG 14 2012 VFR EXPECTED THROUGH THE VALID TAF PERIOD AT BOTH KGLD AND KMCK. MAIN AVIATION CONCERN WILL BE COLD FRONT PASSAGE AND CHANCE FOR THUNDERSTORMS LATE THIS AFTERNOON AND ESPECIALLY THIS EVENING. AREAL COVERAGE WILL BE SCATTERED AT BEST...SO CONFIDENCE IS STILL TOO LOW FOR MORE THAN A MENTION OF VCTS AND CEILINGS ON THE LOWER END OF VFR STARTING AROUND 00Z TONIGHT. EXPECTING GUSTY SOUTHWEST WINDS AHEAD OF THE FRONT THROUGH THE AFTERNOON SHIFTING TO NORTH AND INCREASING BEHIND THE FRONT EARLY THIS EVENING. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && DISCUSSION...DLF/FS AVIATION...024
Hazardous weather outlook, Aug 14, 11:04 AM CDT, 18 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1004 AM MDT TUE AUG 14 2012 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-151215- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1004 AM MDT TUE AUG 14 2012 /1104 AM CDT TUE AUG 14 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY AFTERNOON THROUGH EARLY THURSDAY MORNING AS A COLD FRONT MOVES ACROSS THE REGION. ISOLATED THUNDERSTORMS ARE POSSIBLE EACH DAY THROUGH THE REMAINDER OF THE WEEK AND INTO THE WEEKEND. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 4:40 PM CDT | Special Weather Statement | GLD | Sherman | 35 min |
| Aug 15, 5:06 PM CDT | Special Weather Statement | GLD | Wallace | 24 min |
| Aug 15, 5:22 PM CDT | Special Weather Statement | GLD | Logan | 23 min |
| Aug 15, 6:35 PM CDT | Special Weather Statement | GLD | Decatur, Norton | 40 min |
| Aug 15, 6:42 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Norton | 41 min |
Nearby
Red Flag Warnings in Nebraska, 2012Red Flag Warnings in Kansas, 2012Red Flag Warnings in Colorado, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.